Jump to content

Pdoc taking me off Lexapro--what to replace it with?


Recommended Posts

My pdoc appt today went okay, but he wants me off Lexapro, since I'm on Trintellix, which is also an SSRI.....He's concerned about me takling 2 SSRIs.

Tapering off Lex probably won't be too much problem, because I'm only taking 10mg, but I'm nervous that this is going to increase anxiety.

I asked him what if I felt worse after getting off it?......He said we'll talk about it next appt, after I'm off the Lexapro.

I don't know if there's much left for me to try......Any ideas?.....Thanks for any feedback

 

Edited by CrazyRedhead
Link to comment
Share on other sites

On 12/3/2021 at 5:32 PM, CrazyRedhead said:

My pdoc appt today went okay, but he wants me off Lexapro, since I'm on Trintellix, which is also an SSRI.....He's concerned about me takling 2 SSRIs.

Tapering off Lex probably won't be too much problem, because I'm only taking 10mg, but I'm nervous that this is going to increase anxiety.

I asked him what if I felt worse after getting off it?......He said we'll talk about it next appt, after I'm off the Lexapro.

I don't know if there's much left for me to try......Any ideas?.....Thanks for any feedback

 

Since the trintellix is semi redundant with the Lexapro I might try and wait to see what comes of it before looking for a sub in. With any luck maybe you won’t need anything new at all 

Link to comment
Share on other sites

17 hours ago, Iceberg said:

Since the trintellix is semi redundant with the Lexapro I might try and wait to see what comes of it before looking for a sub in. With any luck maybe you won’t need anything new at all 

That's sort of the approach my pdoc is taking.....He says I might not need anything else, but will depend on how I feel after getting off the Lexapro.

He says he likes to minimize medications, whenever it's possible....I've been seeing him for a little over a year.

I've been taking only 5 mg for a couple of days now.....he says after 2 weeks on 5mg, I can stop it totally.

I do feel a bit more anxiety, but it's early days......So when I'm completely off, I'll see what happens.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

1 hour ago, psychwardjesus said:

You might develop rebound anxiety while tapering off of the escitalopram, but I'm sure your doctor is more concerned about the increased risk of serotonin syndrome, especially since there's no clear way to analytically evaluate risk with that. 

Yes, I think that serotonin syndrome is his biggest concern....My last pdoc is the one that put me on the 2 SSRIs.....I was already on Lexapro and Wellbutrin, and she changed out the Wellbutrin for Trintellix..........

@psychwardjesus, I am worried about the rebound anxiety, though.....I guess I'm thinking now what med to try if my anxiety gets out of control when I'm off the Lexapro......I've already tried so many meds for anxiety.

My clonazepam dose is already high, so I don't really want to increase that.

Guess I really can't think of what else I could try.

Edited by CrazyRedhead
Link to comment
Share on other sites

@CrazyRedhead

Just checking in to see how you're feeling. I thought I saw a tag in my notifications, but I got here and now I don't see one. 🤷‍♂️

You said on Sunday that it was a few days on the lower dose of Lexapro (5mg). So I'd venture to say you've been doing 5mg for ~1 week now? How do you think you feel now relative to how you felt on Sunday? You mentioned you maybe felt a little bit anxious but do you still feel that way? Has it gotten worse? Or better, has it abated?

In regards to a replacement for Lexapro, I would say to hold off until you've been off Lexapro for probably 2 weeks before you consider what you might replace it with. Sure, it is possible you'll need to replace it with something else, but consider that a replacement, if any, might not be another SSRI but rather a different class of medications altogether. Consider as well that your pdoc is likely looking to eliminate Lexapro because it is redundant with Trintellix (both are inhibitors of the serotonin transporter, but Trintellix has additional effects). So if you've been off Lexapro for 2 weeks and feel like you're missing some of the anxiolytic effect, then better to increase the dose of Trintellix if insurance will pay for it.

Either way, it's better to eliminate the Lexapro first and adjust to it for 2 weeks and then see how you feel. It's too difficult to tell what you're going to need until you know how you feel after 2 weeks off the medication. You may find that you do really well, and insurance doesn't have quantity limits on Trintellix so you fill a 20mg and a 10mg or 5mg. Alternatively, clonazepam doses all the way to 4mg for panic. You could stand to increase your clonazepam dose further if it really was needed.

I see from your signature that you've tried Seroquel IR and XR in the past. What was your experience like with them? Do you remember doses?

Link to comment
Share on other sites

@browri, I've been on 5mg since this past Friday, so this is the 6th day on 5mg, almost a week......My anxiety has gotten a bit worse now.

I agree, I think it is going to take at least a couple of weeks after I'm totally off to get an idea of where I am without it.

You're probably correct in that he's not going to go with another SSRI, if I need something else..,...I will have to check and see with insurance about the Trintellix.

I'm taking 3mg clonazepam now, so I guess he could go up to 4mg, if he would do that....I get the idea that he doesn't really like starting people on benzos.....He only continued clonazepam because I've been on it for a long time now (8 yrs), and he didn't want to destabilize me.

I remember doses for the IR Seroquel, I was taking about 200mg a day, in divided doses of 50 mg......The main reason I had to stop Seroquel, was that it had increased my BP to pre-hypertensive levels, and it also caused me to gain a lot of weight, probably about 30-40 lbs......I have since lost the weight, but I don't want to go back to Seroquel since I didn't react very well to it.

Anyway, I will keep this thread updated...Hopefully I might not need to add anything, and might be able to increase Trintellix if insurance allows.

Thanks for your input, I really appreciate it.

Edited by CrazyRedhead
Link to comment
Share on other sites

20 hours ago, CrazyRedhead said:

I'm taking 3mg clonazepam now, so I guess he could go up to 4mg, if he would do that....I get the idea that he doesn't really like starting people on benzos.....He only continued clonazepam because I've been on it for a long time now (8 yrs), and he didn't want to destabilize me.

Well if he isn't a fan of benzos for maintenance use, then probably best not to press it. Better then to manage with an antidepressant that inhibits SERT. Pushing the Trintellix higher would be a better option if the insurance is willing to pay.

20 hours ago, CrazyRedhead said:

I remember doses for the IR Seroquel, I was taking about 200mg a day, in divided doses of 50 mg......The main reason I had to stop Seroquel, was that it had increased my BP to pre-hypertensive levels, and it also caused me to gain a lot of weight, probably about 30-40 lbs......I have since lost the weight, but I don't want to go back to Seroquel since I didn't react very well to it.

Yeah if your experience with Seroquel wasn't good, then best not to run back to it. I figured that it would be a way to consolidate Risperdal (risperidone) and Desyrel (trazodone). Risperdal specifically is probably most like Seroquel in that they both block 5HT2 and D2 receptors. However, Risperdal isn't significantly sedating in the way that Seroquel is, and the effects of trazodone are actually the same effects that make Seroquel sedating. So bring Risperdal and trazodone together should be similar to Seroquel in some ways.

However, drug-induced hypertension is definitely a show stopper. You were right to run for the hills.

  • Thanks 1
Link to comment
Share on other sites

  • 2 weeks later...
14 hours ago, Iceberg said:

It sounds like it could be - but unfortunately you might have to just ride it out to be sure - unless your doc says otherwise

I heard back from pdoc.

He called in some more 5mg pills, and said cut those in half (2.5 mg) for 2 more weeks...So I'll be on 2.5mgs Lex for 2 weeks and then off....The 5mg tabs are not scored for easy cutting, but pdoc said I could cut them anyway, and do the best I can.....I don't think I'll have much problem with the cutting.

I feel a little better about that.

Edited by CrazyRedhead
  • Like 1
Link to comment
Share on other sites

 Share

×
×
  • Create New...